# SDR CA050216005

- Difficulty date: January 31, 2005
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Cessna 421B
- Aircraft time: 9,001 hours
- Engine: Cont GTSIO520H
- Propeller: Mcauly 3AF34C92
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Piston Pin
- Part number: 654724
- Condition: Broken
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PISTON (NR1) BROKE AT PIN BOSS RESULTING IN LARGE CHUNKS OF ALUMINUM FALLING INTO THE ENGINE, ENDING UP AT THE BOTTOM OF THE SUMP. SMALLER PIECES OF THE METAL WERE SUCKED UP THROUGH THE OIL PICK-UP AND RAN THROUGH THE OIL PUMP.
